Stochastic webs and quantum transport in superlattices : an introductory review.

Soskin, Stanislav M. and McClintock, P. V. E. and Fromhold, T. M. and Khovanov, I. A. and Mannella, R. (2010) Stochastic webs and quantum transport in superlattices : an introductory review. Contemporary Physics, 51 (3). pp. 233-248. ISSN 0010-7514

[img]
Preview
PDF (CPstochasticwebs_resubPostPrint)
CPstochasticwebs_resubPostPrint.pdf - Accepted Version

Download (9MB)

Abstract

Stochastic webs were discovered, first by Arnold for multi-dimensional Hamiltonian systems, and later byChernikov et al. for the low-dimensional case. Generated by weak perturbations, they consist of thread-like regions of chaotic dynamics in phase space. Their importance is that, in principle, they enable transport from small energies to high energies. In this introductory review, we concentrate on low-dimensional stochastic webs and on their applications to quantum transport in semiconductor superlattices subject to electric and magnetic fields. We also describe a recently-suggested modification of the stochastic web to enhance chaotic transport through it and we discuss its possible applications to superlattices.

Item Type: Journal Article
Journal or Publication Title: Contemporary Physics
Uncontrolled Keywords: /dk/atira/pure/researchoutput/libraryofcongress/qc
Subjects:
Departments: Faculty of Science and Technology > Physics
ID Code: 35021
Deposited By: Professor P. V. E. McClintock
Deposited On: 05 Jan 2011 09:56
Refereed?: Yes
Published?: Published
Last Modified: 16 Sep 2019 00:32
URI: https://eprints.lancs.ac.uk/id/eprint/35021

Actions (login required)

View Item View Item